2021 Agenda


Direct Primary Care Summit July 16-18, 2021 | Virtual

Friday, July 16

General Sessions | 9 a.m.– 12:15 P.M.

9 a.m. – 10 a.m.

Pandemic Pivots: How DPC thrived while Physically Distant
Delicia Haynes, MD (moderator); Rebecca (Vida) Berens, MD; Byron Jasper, MD; Kristamarie Collman, MD; Clint Flanagan, MD; and Felicia Sumpter DO

10 – 11 a.m.

Start or Join? 
Brandom Alleman, MD (moderator); Jacqueline Slakoper Delessio, DO; and Jennifer Wipperman, MD

11:00 – 11:30 a.m

Break/Dedicated Exhibit Time

11:30 a.m. - 12:15pm

The DPC Next Door: Competition or Collaboration
Aleea Gupta, MD. and Clodagh T. Ryan, MD

12:15 – 1:00 p.m

Break/Dedicated Exhibit Time

Employer Workshop | 1 – 5 p.m.
Sponsored by Primary Care Innovators Network
Not for CME

 1:00 – 1:15 p.m

Welcome and Introductions
Larry Bauer

1:15 – 2:15 p.m.

What Can Happen When an Employer Partners with a DPC Practice: Case Study #1
Kendrick Johnston, DO and Jack Romanin

2:15 – 3:15 pm

What Can Happen When an Employer Partners with a DPC Practice: Case Study #2
James Lambros, DO and Bryce Heinbaugh, MBA

3:15 – 3:30 p.m.

Break

3:30 – 4:30 p.m.

Why is Risk Stratification Important?
Scott Conard, MD; Mike Tuggy, MD

4:30 – 5:00 p.m.

Metrics that Matter – The What Matters Index
John Wasson, MD

Procedural Workshops | 10 a.m. – 5 p.m.

10 a.m – 12 p.m.

Assessment and OMT Treatment of Common Orthopedic Problems
Amy Capoocia, DO, FACOFP

 1:00 – 3:00 p.m

Growing Skills in Your Expanding DPC Practice
Vance Lassey, MD; Nic Tomsen, MD

3:00 – 3:30 p.m.

Break

3:30 – 5:00 p.m.

Dermoscopy
Richard Usatine, MD

5:30 – 7:30 p.m.

Medical Student & Resident Track

5:00 – 5:40 p.m.

Panel 1- Where are they now? (40 min) 

Session Description: Last year this was the panel which was just launching (and by far the most energetic). Bringing them back this year will give attendees a chance to hear lessons learned in the first year. All three are doing very well so it should also provide encouragement for those on the fence.
Kenneth Qiu, MD (moderator); Laura Hughes, MD; Deepti Mundkur, MD; Jake Mutch, DO; and Christina Mutch, DO

5:40 – 6:20 p.m.

Panel 2- You're Hired (40 min) 

Session Description: Starting your own practice has been synonymous with doing DPC for the last several years. Many students don't have that risk tolerance or are not in a financial situation to do so. Luckily, the market to hire into DPC has been expanding rapidly and offers a safer alternative. This panel exposes learners to another opportunity to do DPC and may lead them to search for DPC jobs at the end of residency, filling a growing need.
Kenneth Qiu, MD (moderator); Jonathan Schmidt, MD; Jamie Qualls, DO; and Josh Carpenter, MD

6:20 – 7:00 p.m.

Panel 3- DPC and the underserved (40 min)

Session Description:  For years, one of the hardest misconceptions to shake is DPC is for the rich and is basically concierge medicine. In reality, the uninsured and underinsured are one of the biggest beneficiaries of the DPC model. Learn from physicians who will share what a DPC practice has done for their population can help break the misconception.
Kenneth Qiu, MD (moderator); Nick Tomsen, MD and Brandon Alleman, MD

Saturday, July 17

8–9 a.m.

Dedicated Networking Time - Exhibit Hall/Table Talks

General Sessions | 9 a.m.– 12:00 P.M.

9 a.m. – 9:45 a.m.

Is now the time?
Jack Forbush, DO

9:45 – 10:30 a.m.

 If you’ve seen one DPC, you’ve seen one DPC 
Maryal Concepcion, MD; Erin Kiesel, DO; Richard Heck, MD; Nasser Mohamed, MD; Marguerite Duane, MD; and Anand Mehta, MD

10:30 – 11:00 a.m.

Break/Dedicated Exhibit Time

11:00 a.m. - 12:00pm

Branding and Marketing Your Direct Primary Care Practice
Paul Thomas, MD

12:00 – 1:00 p.m

Break/Dedicated Exhibit Time

 

Breakout Session —
Starting a Practice Track

Breakout Session —
Growing a Practice Track

1:00 – 2:00 p.m.

Yes, You Can Afford to Start a DPC!
Aimee Ostick, MD

Staffing your DPC Clinic 
Jennifer Harader, MD and Holly Cobb, APRN

 

2:00 – 3:00 p.m

Top Ten Legal Concerns for DPC
Kathrine S. Nicol, JD
Hiring
Clint Flanagan, MD

3:00 – 3:30 p.m.

Break/Dedicated Exhibit Time

 

Creating a health care community that embraces direct-pay patients 
Ryan Neuhofel, DO

Facilitated Small Group Discussions – Topics TBD

4:30 – 5:30 p.m.

Your practice, your patients, your life: achieving nirvana in practice
Allison Edwards, MD (Moderator); Amy Walsh,MD; and Rob Roborough, MD 

Sunday, July 18

8–9 a.m.

Dedicated Networking Time - Exhibit Hall/Table Talks

General Sessions | 9 a.m.– 12:00 P.M.

9 a.m. – 9:45 a.m.

DPC Legislative and Regulatory Update: What Impact will the changes in Washington and the States Have on the Growth of DPC? 
Jay Keese
 

General Sessions

Breakout Session

9:45 – 10:30 a.m.

Telehealth and "Other Remote Care Services" - Why Everybody "CARES" in 2021 
Phillip Eskew, DO,JD, MPH

Adding a spark to your DPC
Julie Gunther, MD

 

10:30 – 11:00 a.m.

Break/Dedicated Exhibit Time

11:00 - 11:45 a.m CT

Solving the DPC and Employer Equation: E=PM2
Shane Purcelll, MD

 

Integrative Medicine, Lifestyle Medicine, and DPC: Improving Both Patients’ Health and Doctors’ Happiness
Sharon McCoy -George, MD (moderator); Neeti Kapur, MD; Jill Scherer, MD; Tami Singh, MD; and Aruna Tummala, MD

11:45 – 12:45 p.m.

Breaking Barriers: Providing Culturally Competent Inclusive Care in the DPC Setting
Delicia Haynes, MD (Moderator); Joi Weaver, MD; Vicky Borgia, MD; Garrick Baskerville, MD; and Sabinne Elisee, DO